Alert archive / Michigan / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 79, NWS Northern Indiana

June 27, 2007Branch County, Michigan

NWS Northern Indiana issued this severe thunderstorm warning at Jun 27, 2007, 7:47 PM EDT for Branch County, Michigan. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2007, 7:47 PM EDT (23:47 UTC)
Expired
Jun 27, 2007, 8:09 PM EDT
In force
22 min
Issued by
NWS Northern Indiana
Area
Counties, with a storm outline in the text

County Branch County, MI

The radar

The Northern Indiana radar (KIWX), 86 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 11.8 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2007-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 261 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2007-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
261 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
1040 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
-37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 272346
SVRIWX
MIC023-280030-
/O.NEW.KIWX.SV.W.0079.070627T2347Z-070628T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
747 PM EDT WED JUN 27 2007

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BRANCH COUNTY IN SOUTHWEST MICHIGAN

* UNTIL 830 PM EDT

* AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS SEVERE STORM WAS LOCATED 7 MILES WEST OF
  SHERWOOD...OR ABOUT 15 MILES NORTHEAST OF THREE RIVERS...AND MOVING
  EAST AT 30 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  MATTESON LAKE...
  UNION CITY...
  BATAVIA...
  HODUNK AND COLDWATER...
  GIRARD...
  MARBLE LAKE...

THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH....ALONG
WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO
A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.

LAT...LON 4207 8530 4189 8530 4189 8483 4207 8483

$$
1 follow-up statement
000 
WWUS53 KIWX 280009
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
809 PM EDT WED JUN 27 2007

MIC023-280019-
/O.CAN.KIWX.SV.W.0079.000000T0000Z-070628T0030Z/
BRANCH MI-
809 PM EDT WED JUN 27 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BRANCH COUNTY IS
CANCELLED...

AT 807 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED OR
MOVED OUT AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4207 8530 4189 8530 4189 8483 4207 8483

$$

JC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:06 PM EDT, 4 hours 41 minutes earlier.

Area forecast discussion, Jun 27, 3:06 PM EDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
306 PM EDT WED JUN 27 2007

.SHORT TERM...
CDFNT LOCATED FM CENTRAL MI TO SERN IA THIS AFTN. BKN LINE OF TSTMS
ALONG FRONT WITH SCT CONVECTION OVER OUR CWA. GIVEN FORCING PROVIDED
BY MOISTURE CONVERGENCE ALONG APPROACHING CDFNT ALONG WITH ABUNDANT
AVAILABLE MOISTURE AND EXTREMELY UNSTABLE AIRMASS OVER THE AREA,
WILL CONTINUE WITH NUMEROUS TSTMS WITH LCLY HEAVY RAINFALL FCST INTO
TONIGHT. WITH LOSS OF HEATING AIR MASS WILL STABILIZE OVERNIGHT BUT
FORCING ASSOCIATED WITH APCHG CDFNT ALONG WITH SHRTWV LIFTING ENE FM
KS/MO THIS AFTN TO CENTRAL IL BY MORNING SUGGESTS STORMS MAY LINGER.
THIS SHRTWV SHOULD SLOW FRONT DOWN WITH DVLPG SFC WAVE ALONG IT
RESULTING IN A CONTD CHC OF TSTMS OVER SRN PORTIONS OF THE CWA ON
THU, WHILE NORTHERN PORTIONS SHOULD BE DRY AND COOLER. LITTLE CHANGE
TO GOING TEMPS WITH LOWS TONIGHT IN THE 60S AND HIGHS ON THU RANGING
FROM THE L70S NEAR LM TO THE L80S OVER SERN PORTIONS OF THE CWA.

&&

.LONG TERM...
LW TROUGH WILL DEEPEN ACRS ERN NOAM THIS PD IN RESPONSE TO STG SW
TROUGH CROSSING THROUGH CNTRL ONTARIO THIS AFTN. AS A RESULT...YET
ANOTHER COOL...DRY CANADIAN AIRMASS WILL BUILD SWD ACRS THE GREAT
LAKES FOR THE REMAINDER OF THE WORK WEEK INTO NXT WEEKEND WITH TEMPS
BELOW NORMAL XPCD.

BEYOND THAT...MED RANGE PROGS AS A WHOLE WOULD SUGGEST A WARMER AND
PERHAPS MORE ACTIVE BELT OF WESTERLIES TAKING SHAPE ACRS THE NRN US
AND INCLUDING THE GREAT LAKES REGION W/A RTN TO NR NORMAL TEMPS.

&&

.PREV DISCUSSION... /ISSUED 125 PM EDT WED JUN 27 2007/

AVIATION...
CONVECTION MOVG THROUGH NW INDIANA BEGINNING TO RE-INTENSIFY WHILE
OTHER BKN LINE OF STORMS DVLPG CLOSER TO CDFNT FROM CENTRAL MI TO
SERN IA. AIR MASS OVER NRN INDIANA AND UPSTREAM CLOSER TO CDFNT IS
VERY UNSTABLE WITH LIFTED INDICES IN -5C TO -10C RANGE AT 17Z
WHILE RECENT TAMDAR DATA FROM SBN SUGGESTS NO CAPPING INVERSION
OVER THE AREA. ALTHOUGH FORCING LIMITED ACROSS NRN INDIANA THIS
AFTN, EXPECT SCT TSTMS WILL CONT TO DVLP AND BECOME MORE NUMEROUS
BY LATE AFTN AS CDFNT APPROACHES FROM THE NW. THUS, ADDED TEMPO
TSRA GROUP TO TAFS LATE THIS AFTN AND EARLY EVE. CDFNT EXPECTED TO
MOVE THROUGH SBN AROUND 06Z AND FWA AROUND 14Z. ALTHOUGH COVERAGE
OF STORMS WILL LIKELY DECREASE WITH LOSS OF HEATING TNGT, SOME
THREAT OF TSTMS WILL PERSIST UNTIL FROPA, BUT TIMING/COVERAGE TOO
DOUBTFUL TO MENTION IN LATER PORTION OF TAFS.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM/AVIATION...TAYLOR
LONG TERM....HOLSTEN
Hazardous weather outlook, Jun 27, 5:03 AM EDT, 14 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
503 AM EDT WED JUN 27 2007

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-280915-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
503 AM EDT WED JUN 27 2007 /403 AM CDT WED JUN 27 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS THIS MORNING...THEN
THUNDERSTORMS WILL BE LIKELY THIS AFTERNOON AND TONIGHT. ISOLATED
SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN TODAY AND TONIGHT...WITH
DAMAGING WINDS THE PRIMARY HAZARD. LOCALLY HEAVY RAINFALL AND
LOCALIZED FLOODING IS ALSO POSSIBLE WITH THE STRONGER AND SLOWER
MOVING THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY...ESPECIALLY SOUTH OF
ROUTE 30. ISOLATED SEVERE WEATHER AND HEAVY RAINFALL WITH
LOCALIZED FLOODING ARE STILL POSSIBLE.

THERE WILL BE AN INCREASED RISK FOR RIP CURRENTS ON THURSDAY
BEHIND A STRONG COLD FRONT. WINDS ARE EXPECTED TO BE NORTHWEST
AND WAVES MAY APPROACH 4 TO 6 FEET. MONITOR CONDITIONS AND
FORECASTS IF YOU ARE PLANNING A TRIP TO SOUTHERN LAKE MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
HOWEVER...REPORTS OF ISOLATED SEVERE WEATHER CAN BE CALLED INTO
THE NATIONAL WEATHER SERVICE OFFICE.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX

LMZ043-046-061-280915-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE-
503 AM EDT WED JUN 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. ISOLATED
SEVERE THUNDERSTORMS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SMALL CHANCE FOR THUNDERSTORMS THURSDAY MORNING. WINDS
AND WAVES ARE EXPECTED TO APPROACH SMALL CRAFT ADVISORY CRITERIA
THURSDAY MORNING...AND CONTINUE INTO THURSDAY EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

In the hours before

Local storm report, Jun 27, 6:30 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
630 PM EDT WED JUN 27 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     LUCERNE                 40.87N  86.40W
06/27/2007                   CASS               IN   LAW ENFORCEMENT

            LARGE LIMBS DOWN ACROSS NORTHERN PARTS OF COUNTY

&&

TCC
Local storm report, Jun 27, 6:45 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
645 PM EDT WED JUN 27 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0632 PM     TSTM WND DMG     ROYAL CENTER            40.86N  86.50W
06/27/2007                   CASS               IN   EMERGENCY MNGR

            NUMEROUS SIX INCH TREES DOWN FROM ROYAL CENTER TO
            LUCERNE

&&

MSK
Local storm report, Jun 27, 6:50 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
650 PM EDT WED JUN 27 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0625 PM     MARINE TSTM WIND MICHIGAN CITY           41.71N  86.88W
06/27/2007  M54 MPH          LA PORTE           IN   MESONET

&&

MSK
Local storm report, Jun 27, 7:04 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
704 PM EDT WED JUN 27 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     FAYETTE                 41.67N  84.33W
06/27/2007                   FULTON             OH   LAW ENFORCEMENT

            TREE DOWN ON HOUSE

&&

TCC
Local storm report, Jun 27, 7:20 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
720 PM EDT WED JUN 27 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND DMG     VANDALIA                41.92N  85.92W
06/27/2007                   CASS               MI   LAW ENFORCEMENT

            TREE DOWNED POWER LINES. OTHER POWER LINES BLOWN DOWN.

&&

TCC
Local storm report, Jun 27, 7:45 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
745 PM EDT WED JUN 27 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND DMG     6 W THREE RIVERS        41.94N  85.75W
06/27/2007                   ST. JOSEPH         MI   LAW ENFORCEMENT

            TREE DOWN.

&&

TCC

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 2:07 PM EDTSevere Thunderstorm WarningIWXBerrien, Cass53 min
Jun 27, 4:20 PM EDTSevere Thunderstorm WarningIWXBranch, Hillsdale55 min
Jun 27, 5:17 PM EDTSevere Thunderstorm WarningIWXHillsdale43 min
Jun 27, 7:02 PM EDTSevere Thunderstorm WarningIWXCass, Saint Joseph58 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.